MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6921250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Numbness (2415)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were xrays provided to confirm the reported event.No allegation of product malfunction reported.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: loss of sensory and/or motor function." ".Potential risks identified with the use of this system, which may require additional surgery, include: neurological, vascular or visceral injury." ".Fluoroscopy should be used to verify xlif slides are positioned properly.The inserter is placed with the attached implant between the xlif slides.The implant is advanced across the disc space under a/p fluoroscopy.During insertion of the implant, placement is also monitored with nvm5® free run emg.Generally, the implant spans the ring apophysis, is centered across the disc space from a medial/lateral perspective, and is near the center of the disc space from an anterior/posterior perspective." ".All coroent® xl implants have titanium markers that can be used to confirm correct implant alignment.".
 
Event or Problem Description
On (b)(6) 2018 patient underwent a two level extreme lateral interbody fusion.Reportedly while inserting the cage at l4/5 levels, the cage was placed too anterior (past the anterior longitudinal ligament), the cage was removed and bone graft was placed within the disc space.After placing a cage at the second level l3/4 an x-ray noted cage was placed too posterior however the surgeons concurred to leave the cage as placed and continue to monitor patient.Patient was reported to have full power in legs and was transferred to the ward for recovery.During the night patient experienced discomfort and started to loose sensation/power in her legs.An mri was carried out next morning and patient underwent a revision procedure where the cage was removed and decompression was performed.Patient is reported to be attending rehab for her legs.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7382753
Report Number2031966-2018-00028
Device Sequence Number13801062
Product Code MAX
UDI-Device Identifier00887517394118
UDI-Public00887517394118
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6921250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;